MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL TRAY FIXED CEMENTED SIZE 2; KNEE TIBIAL TRAY

MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL TRAY FIXED CEMENTED SIZE 2; KNEE TIBIAL TRAY
Model Number 02.07.1202L
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Pain (1994)
Date of Event 08/30/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 01-sep-2022: lot 2009462: (b)(4) items manufactured and released on 21-dec-2020.Expiration date: 2025-12-08.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported case during the period of the review.Additional device involved: batch review performed on 01-sep-2022: gmk-sphere 02.12.0212fl tibial insert fixed sphere flex size 2/12 mm l (k121416) lot 2000386: (b)(4) items manufactured and released on 26-feb-2020.Expiration date: 2025-02-12.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported case during the period of the review.Clinical evaluation performed by medacta medical affairs director: few weeks after primary cemented tka the tibial tray is reported painful and found mobilized.The case is rather extreme in terms of alignment, but this can hardly be the proven cause of the loosening.Seeing that no cement adhered at all to the baseplate, we are more inclined to ascribe to a cementation problem the main cause of mobilization: for example, liquid interposed between cement and tray, or an unexpected delay in the apposition of cement on the undersurface of the tray could have caused a similar effect, as well as unexpectedly high temperature of the room that may have hastened curing of the cement.We cannot determine with certainty the causes of this adverse event with the information at hand.Preliminary investigation performed by medacta knee project manager: revision surgery of a gmk sphere implant after 1 month and 3 weeks from primary implantation due to aseptic loosening.The investigation is based on the picture of the explanted tibial tray, in which no residual cement can be noted on the distal surface of the tibial baseplate.Poor interdigitation between cement and implant can be related to multiple factors, most likely not implant related (such as cementation process, temperature, time, presence of fluids on the surfaces of cement interface).The absence of cement on the distal surface is not evidence of a faulty device.
 
Event or Problem Description
At about 1 month and 3 weeks after the primary surgery, the patient came in reporting pain due to aseptic loosening of the tibia and the cause is unknown.The surgeon revised the tibial tray and insert.The surgery was completed successfully.

Brand Name
GMK-SPHERE TIBIAL TRAY FIXED CEMENTED SIZE 2
Common Device Name
KNEE TIBIAL TRAY
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
stefano baj
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key15485483
Report Number3005180920-2022-00729
Device Sequence Number5286285
Product Code JWH
UDI-Device Identifier07630030819865
UDI-Public07630030819865
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K090988
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/08/2025
Device Model Number02.07.1202L
Device Catalogue Number02.07.1202L
Device Lot Number2009462
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2022
Initial Report FDA Received Date09/26/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/21/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale